Alert archive / California / Frost Advisories in 2019
Frost Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 23, 2019, 2:34 PM PDT for Mendocino County, California. It took effect at Mar 24, 2019, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2019, 2:34 PM PDT (21:34 UTC)
- In effect from
- Mar 24, 2019, 2:00 AM PDT
- Expired
- Mar 24, 2019, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS76 KEKA 232134 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 234 PM PDT Sat Mar 23 2019 CAZ110-111-113-241045- /O.NEW.KEKA.FR.Y.0008.190324T0900Z-190324T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 234 PM PDT Sat Mar 23 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Sunday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Laytonville, Willits, Covelo, Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
662 WWUS76 KEKA 240326 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 826 PM PDT Sat Mar 23 2019 CAZ110-111-113-241600- /O.CON.KEKA.FR.Y.0008.190324T0900Z-190324T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 826 PM PDT Sat Mar 23 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Laytonville, Willits, Covelo, Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
161 WWUS76 KEKA 241545 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 AM PDT Sun Mar 24 2019 CAZ110-111-113-241645- /O.EXP.KEKA.FR.Y.0008.000000T0000Z-190324T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 845 AM PDT Sun Mar 24 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 23, 5:22 AM PDT, 9 hours 12 minutes earlier.
Area forecast discussion, Mar 23, 5:22 AM PDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 522 AM PDT Sat Mar 23 2019 .SYNOPSIS...Showers will continue through this evening, with a slight chance of thunderstorms primarily north of Cape Mendocino. After a dry day on Sunday, rain will return on Monday and continue intermittently through much of next week. A few thunderstorms will also be possible across the area on Monday. && .DISCUSSION...Showers are redeveloping along the North Coast this morning as a shortwave trough approaches the area from the west. This forcing along with modest instability associated with cold air advection aloft has been sufficient to generate several lightning strikes well offshore overnight, and the potential for isolated thunderstorms is expected to spread towards the coast later this morning and then inland during the afternoon. The shortwave will quickly depart to the east this evening with showers tapering off as transient ridging builds in overnight. This will support partially clearing skies and colder morning low temperatures, with the potential for interior valley frost as well as patchy fog. Drier conditions will prevail through Sunday before the next front brings another round of rain to the region Sunday night into Monday. A slight chance of thunderstorms will also be possible during the day on Monday as instability once again increases. After Monday, intermittent chances of rain will exist for the rest of the week as various disturbances pivot around a broad upper level trough over the NE Pacific. Snow levels will remain relatively high at least through the early part of the week, with accumulating snow generally remaining limited to elevations above 4000 feet. /CB && .AVIATION...An upper-level trough passing through this morning will continue to generate a few showers. These will mostly be confined to coastal Humboldt and Del Norte counties this morning, but will shift inland later this morning into this afternoon. Conditions will be largely VFR, but MVFR at times in shower activity, with localized brief downpours and even a rumble of thunder possible with the stronger showers. Mendocino county should see more in the way of scattered clouds, as will coastal areas by this afternoon, with clearing expected tonight. Winds will be mainly light, and with clearer skies tonight we will see some valley fog develop. /AAD && .MARINE...Light and generally westerly winds will keep short- period seas at minimum across the coastal waters today. Seas will remain around 10 to 12 feet though, mainly comprised of a long period westerly swell around 15 seconds. This swell will gradually decay heading into Sunday, which should result in seas dropping below 10 feet. However, with the next storm system approaching, southerly winds and short period seas will begin increasing over the outer waters by Sunday afternoon. Conditions may improve somewhat later Monday into Monday night. Winds will remain southerly much of the upcoming week, with another storm pushing through around Tuesday night and Wednesday. /AAD && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4 AM PDT Sunday for PZZ450-455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 23, 3:17 AM PDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 317 AM PDT Sat Mar 23 2019 CAZ101>103-105>108-111-241030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 317 AM PDT Sat Mar 23 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms will be possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-109-110-112-113-241030- Southwestern Humboldt-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 317 AM PDT Sat Mar 23 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.